Teva Recalls Two Blood Pressure Medications
Tablets tainted with N-nitrosodiethylamine, a suspected human carcinogen
FRIDAY, Nov. 30, 2018 (HealthDay News) -- All lots of amlodipine/valsartan and amlodipine/valsartan/hydrochlorothiazide combination blood pressure tablets have been recalled by Teva Pharmaceuticals due to higher-than-acceptable levels of a chemical that may cause cancer.
The impurity in the tablets is N-nitroso-diethylamine, which has been classified as a probable human carcinogen. Minute amounts of the chemical occur in certain foods, drinking water, air pollution, and some industrial processes. To date, Teva has not received any reports of harm linked to the recalled tablets.
Patients taking the tablets should continue taking them and contact their pharmacist or physician for advice on alternative treatment. Patients may put their health at risk if they stop taking the tablets without a comparable alternative treatment, the company said. For more information, contact Teva at 1-888-838-2872.
Other blood pressure medicines that contain tainted valsartan have also been recalled by other pharmaceutical companies.